Postprint version. Published in Journal of Combinatorial Theory, Series A, Volume 114, Issue 1, January 1, 2007, pages 184-193.
The definitive version is available at https://doi.org/10.1016/j.jcta.2006.03.004.
The inverse of Fedou's insertion-shift bijection is used to deduce a general form for the q-exponential generating function for permutations by consecutive patterns (overlaps allowed) and inversion number from a result due to Jackson and Goulden for enumerating words by distinguished factors. Explicit q-exponential generating functions are then derived for permutations by the consecutive patterns 12…m, 12…(m−2)m(m−1), 1m(m−1)…2, and by the pair of consecutive patterns (123,132).